Hail, Stanley
- When
- September 1, 4:00 PM MST
- Where
- Stanley County, 0.85 mi NW of Ft Pierre
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.360, -100.380
An isolated thunderstorm moved through the Fort Pierre area and produced some nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An isolated thunderstorm moved through the Fort Pierre area and produced some nickel sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 1, 12:37 PM MST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 237 PM CDT SAT SEP 1 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CHALLENGES...FROPA TIMING TONIGHT...THERMAL ADVECTION PATTERN TOMORROW INTO MONDAY...AND PRECIPITATION CHANCES TONIGHT...SUNDAY NIGHT AND MONDAY NIGHT. PRESENTLY...A LEE OF THE ROCKIES SURFACE TROF OF LOW PRESSURE EXTENDS NORTH/SOUTH ACROSS THE WESTERN DAKOTAS...ALL THE WAY DOWN INTO SOUTHEAST COLORADO. OVER THIS AREA...SAID BOUNDARY IS SLOWLY MOVING EAST INTO CORSON AND DEWEY COUNTIES. AHEAD OF THE BOUNDARY DEWPOINTS ARE STEADY IN THE UPPER 50S TO MID 60S...BUT BEHIND THE BOUNDARY WARM AND DRY AIR IS SWEEPING INTO THE FAR WESTERN DAKOTAS WHERE DEWPOINTS ARE DRYING INTO THE 40S. DESPITE THE PRESENCE OF A WEAK SHORT WAVE ALOFT MOVING OVERHEAD THIS AFTERNOON AND TONIGHT...ALONG WITH INSTABILITY PUSHING 2000 J/KG AT THE SURFACE ACROSS PORTIONS OF THE FORECAST AREA...THERE REMAINS A SUBSTANTIVE CAPPING INVERSION TO OVERCOME AND NOT ENTIRELY CERTAIN THAT ANY SURFACE-BASED SHOWERS OR THUNDERSTORMS WILL BE ABLE TO GET GOING ALONG/AHEAD OF THIS SURFACE TROF THIS AFTERNOON OR THIS EVENING. A COLD FRONT NOTED IN MSAS SURFACE PRESSURE ANALYSIS PRESENTLY OVER SOUTHERN SASKATCHEWAN WILL BACKDOOR ITS WAY THROUGH THE CWA OVERNIGHT TONIGHT...AND MAY BE JUST BE ENOUGH OF A SOURCE OF FOCUS/LIFT TO HELP FORCE A FEW SHOWERS OR THUNDERSTORMS ACROSS THE FAR EASTERN FORECAST AREA OVERNIGHT...WHERE THE BEST BOUNDARY LAYER MOISTURE WILL RESIDE. OTHERWISE...THE REMAINDER OF THE SHORT TERM FORECAST PERIOD IS A GAME OF CAT AND MOUSE WITH RESPECT TO TRYING TO FIND A SUITABLE SOLUTION FOR WHERE THIS COLD FRONT ACTUALLY STOPS...WHEN IT BEGINS A NORTHWARD RETREAT AS A WARM FRONT /CURRENTLY THOUGH TO BE SUNDAY NIGHT AND DURING THE DAY MONDAY/...AND WHERE IT FINALLY ENDS UP BY MONDAY EVENING AS ITS LOCATION WILL BRING TO BEAR ON WHETHER OR NOT THE EXTREME NORTHERN ZONES WILL HAVE ANY POTENTIAL FOR SHOWERS/STORMS MONDAY AFTERNOON AND OVERNIGHT WHERE THE 700HPA CAPPING THERMAL INVERSION STILL REMAINS THE WEAKEST IN THE 12Z MODEL SOLUTIONS. LEFT THE INHERITED POPS/WX GRIDS IN TACT AS MODELS HAVE NOT REALLY CHANGED TUNES IN THE PAST 12 TO 24 HOURS. LITTLE IN THE WAY OF CHANGE MADE TO THE MAX/MIN T FORECAST EITHER THIS GO ROUND. .LONG TERM...TUESDAY THROUGH SATURDAY. BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH TROFPA AND PCPN CHANCES THURSDAY. MODELS ARE PRETTY MUCH STILL IN AGREEMENT ON LONG WAVE TROF PASSAGE THROUGH THE CWA MID WEEK. HAVE NOTICED THAT THE 06Z GFS AND 31/12Z ECMWF ARE VERY CLOSE IN SFC FEATURE PLACEMENT. ALSO NOTICED THAT THE 00Z GFS ENSEMBLE MEMBERS WERE NOW BEGINNING TO TREND TOWARD A SLOWER SOLUTION...WHICH LINED UP WELL WITH THE CANADIAN ENSEMBLES AS WELL. IF SECONDARY LOW PRESSURE SYSTEM DOES INDEED FORM ON TAIL OF TROF PASSAGE...CAN SEE SLOWER SOLN PANNING OUT. GIVEN THIS...HAVE SLOWED ONSET OF PCPN FOR WEDNESDAY. GIVEN THAT 7H TEMPS ARE STILL +12C OR HIGHER WEDNESDAY..WOULD HAVE PREFERRED TO HAVE GONE DRY THE WHOLE TIME...BUT LEFT A LITTLE WIGGLE ROOM IF MODELS CHANGE AGAIN. MOST OF PCPN SHOULD FALL ALONG AND BEHIND FRONT...AND CHC POPS ALL CWA WEDNESDAY NIGHT SEEM A GOOD BET. TIMING END OF PCPN ON THURSDAY WILL BE DIFFICULT...SO FOR NOW LEFT THURSDAY PCPN GRID ALONE. TEMP WISE...WITH SLOWER SOLN BEING LEANED TO...DID SOME UPPING OF TEMPS ON WEDNESDAY AS STRONG SOUTHERLY WINDS WILL CONTINUE TO BRING GOOD WAA TO THE REGION. ALSO BOLSTERED LOWS JUST A BIT TUESDAY NIGHT FOR SAME REASONS. COOL HIGH PRESSURE SETTLING IN BEHIND FRONT STILL LOOKS TO BRING SEASONABLE TO SLIGHTLY BELOW SEASONABLE TEMPS TO THE REGION HEADING INTO NEXT WEEKEND. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH TONIGHT ACROSS ALL TAF/TWEB LOCATIONS. EXPECT MOSTLY MID/HIGH CLOUDS WITH SCT-BKN CIGS GENERALLY AOA 12000 FT. AN ISO -TSRA ALSO POSSIBLE NEAR THE KMBG/KPIR TAF SITES LATE THROUGH MID EVENING BEFORE THE THREAT OF AN ISOLATED SHOWER OR THUNDERSTORM TRANSITIONS EAST TO THE KABR/KATY TERMINALS. CHANCES FOR PRECIPITATION ARE SO SLIM...HAVE OPTED TO EVEN LEAVE VCTS MENTION OUT OF THE TAFS WITH THE 18Z PACKAGE. THERE WILL BE A COLD FRONTAL PASSAGE OVERNIGHT THAT WILL SWITCH WINDS AROUND AT ALL TAF SITES FROM A SOUTHERLY DIRECTION TO THE NORTH BY MORNING...AND EVENTUALLY BECOMING AN EAST-SOUTHEAST WIND DURING THE ON SUNDAY. THERE MAY EVEN BE SOME SCT-BKN STRATUS CLOUDS TRYING TO WORK DOWN OUT OF NORTH DAKOTA BY SUNRISE. WILL HAVE TO MONITOR SATELLITE TRENDS LATER TONIGHT FOR STRATUS FORMATION AFTER 06Z. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...HINTZ AVIATION...DORN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT SAT SEP 1 2007 MNZ039-046-SDZ004>011-016>023-037-051-021100- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HAND-BUFFALO- 600 AM CDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL BE MOVING ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD POSSIBLY DEVELOP ALONG THE FRONT WITH NONE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033>036-045-048-021100- CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- 600 AM CDT SAT SEP 1 2007 /500 AM MDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A VERY HIGH FIRE DANGER EXPECTED THIS AFTERNOON. THUNDERSTORMS ARE A SLIGHT POSSIBILITY FOR THIS AFTERNOON MAINLY TO THE EAST OF THE RIVER. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
The Rapid City radar (KUDX), 197 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60863.